Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Codimension of polynomial subspace in $L_2(\mathbb{R},d\mu)$ for discrete indeterminate measure $\mu$


Author: Andrew G. Bakan
Journal: Proc. Amer. Math. Soc. 130 (2002), 3545-3553
MSC (2000): Primary 44A60, 30E05, 41A10, 46E30; Secondary 47A57, 47B36, 42A82
Published electronically: June 27, 2002
MathSciNet review: 1920032
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A calculation formula is established for the codimension of the polynomial subspace in $L_2 ({\mathbb{R}}, d \mu)$ with discrete indeterminate measure $\mu$. We clarify how much the masspoint of the $n$-canonical solution of an indeterminate Hamburger moment problem differs from the masspoint of the corresponding $N$-extremal solution at a given point of the real axis.


References [Enhancements On Off] (What's this?)

  • 1. N. I. Akhiezer, The classical moment problem and some related questions in analysis, Translated by N. Kemmer, Hafner Publishing Co., New York, 1965. MR 0184042 (32 #1518)
  • 2. H. Buchwalter and G. Cassier, Mesures canoniques dans le problème classique des moments, Ann. Inst. Fourier (Grenoble) 34 (1984), no. 2, 45–52 (French). MR 746493 (86a:44011)
  • 3. Gilles Cassier, Mesures canoniques dans le problème classique des moments, C. R. Acad. Sci. Paris Sér. I Math. 296 (1983), no. 16, 717–719 (French, with English summary). MR 706666 (84m:44019)
  • 4. Hans Ludwig Hamburger, Hermitian transformations of deficiency-index (1,1), Jacobi matrices and undetermined moment problems, Amer. J. Math. 66 (1944), 489–522. MR 0011169 (6,130d)
  • 5. B. Ja. Levin, Distribution of zeros of entire functions, American Mathematical Society, Providence, R.I., 1964. MR 0156975 (28 #217)
  • 6. M. Riesz, Sur le probleme des moments et le theoreme de Parseval correspondant, Acta Litt.Ac.Sci Szeged 1 (1923), 209-225.
  • 7. Mikhail Sodin, A remark to the definition of Nevanlinna matrices, Mat. Fiz. Anal. Geom. 3 (1996), no. 3-4, 412–422 (English, with English, Russian and Ukrainian summaries). MR 1485690 (99e:30020)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 44A60, 30E05, 41A10, 46E30, 47A57, 47B36, 42A82

Retrieve articles in all journals with MSC (2000): 44A60, 30E05, 41A10, 46E30, 47A57, 47B36, 42A82


Additional Information

Andrew G. Bakan
Affiliation: Institute of Mathematics, National Academy of Sciences of Ukraine, Tereschenkovskaja 3, Kyiv 01601, Ukraine
Email: andrew@bakan.kiev.ua

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06566-8
PII: S 0002-9939(02)06566-8
Received by editor(s): June 15, 2000
Published electronically: June 27, 2002
Additional Notes: This work was done in the framework of the INTAS research network 96-0858
Communicated by: Juha M. Heinonen
Article copyright: © Copyright 2002 American Mathematical Society